Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Diabetic. Suffer infection. Given Levaquin. Have nausea and vomiting. What can be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5151 Questions
My husband has recently been in the hospital and the only diagnosis after being given many tests was that he is diabetic, picked up an infection, and had a serious reaction to it. They gave him antibiotics for four days and sent him home with Levaquin (sp?). However, he has bouts of nausea an vomiting. He has cut back on his sugar intake and has tried to stay on a decent diet. Is this nausea a reaction to the antibiotics. If so, what can be done about it? He only has two more days (2 pills) left to take of the Levaquin.
Posted Thu, 8 Aug 2013 in Infections
Answered by Dr. Chobufo Ditah 1 hour later

Thank you so much for this query.
I am so sorry to hear about this nausea and vomiting your husband is having right now. I understand how difficult it is to see your loved one go through all this.

Nausea and vomiting are well documented side effects of levaquin. This will generally subside after the treatment. If it shouldn't then I will suggest that he again get evaluated to rule out any other possible causes. I am pretty confident it will get resolved a few days after completing drugs. Please, let him remember to drink much water during this treatment so as to limit the possible side effects caused by this medication.

I am happy with the adjustments he is making to address his recent diagnosis of diabetes. diabetes is classically manged with exercise, diet and drugs. This will go a long way to assure a good quality of live and prevent onset of complications related to diabetes.

I hope you find this helpful. If you have more questions, please do well to ask them and i will happily address them.
I wish you and your husband the best of health.
Dr, Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor